Paracetamol: dosage and side effects

Paracetamol: dosage and side effects


#Paracetamol #dosage #side #effects

O paracetamol it is an analgesic and antipyretic. It is also marketed under the name Acetaminophen or Tylenol and can be found in both tablets, oral suspension and drops, in 500 or 750 mg versions.

  • What is it for

  • Paracetamol action time

  • Side effects of paracetamol

  • Paracetamol during pregnancy and lactation

  • Paracetamol dosage

    • Paracetamol in drops

    • Paracetamol tablet

  • Composition

What is it for

Paracetamol is used to fight any type of moderate pain. In adults, it is common to indicate this medication for postoperative pain, rheumatic pain, low back pain, sciatica, torticollis, neuralgia, low back pain, muscle pain, menstrual cramps, toothache and headache. Because it is also antipyretic, it is prescribed to fight fevers.

Paracetamol action time

The absorption time of this medication by the body varies between 30 to 60 minutes, depending on the dosage and the reaction of each person to drugs of this type.

Side effects of paracetamol

People with severe liver disease or allergies to the active ingredient in paracetamol should not take this medicine. In cases of kidney problems, alcoholism, malnutrition or dehydration it is best to consult a doctor before taking this medicine.

Paracetamol during pregnancy and lactation

This medicine can be ingested during pregnancy and breastfeeding, however, attention should be paid to the ideal dosage.

Paracetamol dosage

Currently, doses of 500, 600 or 1000 mg of paracetamol are commercialized, which can be given to adults or children according to their weight. There are paracetamol medications in the form of compresses, pills, drops or effervescent tablets. For an adult, the maximum dose of paracetamol per day is two 500 mg tablets daily, in case of severe pain.

Paracetamol in drops

Adults and children over 12 years old should use 35 to 55 drops, 3 to 5 times a day, with intervals of 4 to 6 hours. Important: do not exceed 5 administrations per day.

In children, 1 drop of paracetamol should be measured per kg of weight. If, for example, a child weighs 15 kg, he should receive a dose of 15 drops and so on – until he reaches the limit of 35 drops per dose.

Paracetamol tablet

Adults and children 12 years of age and older should take between 500 and 1000 mg / dose at intervals of 4 to 6 hours between each administration. However, the total of 4 g should not be exceeded in 24 hours.

Paracetamol 500 mg can be taken 3 to 4 times a day. However, you should not exceed 8 tablets in divided doses, in a 24-hour period.

The 750 mg version of Paracetamol should be taken in the form of 1 tablet, 3 to 5 times a day. 5 tablets should not be exceeded, in divided doses, in a 24-hour period. 750 mg paracetamol must not be broken or chewed.

Important: before taking any medication it is essential to consult with a doctor and follow his recommendations.

Composition

The 750 mg version of paracetamol is composed of 750 mg of paracetamol and excipients (hydroxymethylpropylcellulose, polyethylene glycol, crospovidone, colloidal silicon dioxide, magnesium stearate).

Each ml (15 drops) of the oral solution contains 200 mg of paracetamol and carrier (sodium metabisulfite, sodium cyclamate, sodium saccharin dihydrate, dusk yellow dye, sodium benzoate, citric acid, caramel flavor, macrogol and deionized water ).

In the oral suspension, 100 mg of paracetamol and carrier are found (citric acid, cherry aroma, strawberry aroma, sodium benzoate, microcrystalline cellulose, croscarmellose sodium, sodium cyclamate, ponceau red dye, corn fructose syrup, glycerol , xanthan gum, sorbitol, sucralose, deionized water).

Photo: © Portogas D Ace – Shutterstock.com

Related Posts

Leave a Reply

Your email address will not be published. Required fields are marked *